Alert archive / Arkansas / Flash Flood Warnings in 2009

Flash Flood Warning 33, NWS Tulsa, OK

August 17, 2009Madison County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Aug 17, 2009, 3:15 PM CDT for Madison County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2009, 3:15 PM CDT (20:15 UTC)
Expired
Aug 17, 2009, 5:15 PM CDT
In force
2 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1822 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 172015
FFWTSA
ARC087-172315-
/O.NEW.KTSA.FF.W.0033.090817T2015Z-090817T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
315 PM CDT MON AUG 17 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MADISON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 615 PM CDT

* AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 2 MILES
  NORTH OF KINGSTON TO 6 MILES SOUTH OF WESLEY...MOVING WEST AT 10   
  MPH. RADAR INDICATES THAT 3 TO 4 INCHES OF RAIN HAVE ALREADY       
  FALLEN...MAINLY ACROSS AREAS OF SOUTHWEST MADISON COUNTY TO THE    
  SOUTHWEST OF GEORGETOWN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE    
  THROUGH 615 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...HUNTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES TWO FEET OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

&&

LAT...LON 3618 9364 3606 9348 3578 9356 3580 9394
      3609 9393

$$
2 follow-up statements
000 
WGUS74 KTSA 172124
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
424 PM CDT MON AUG 17 2009

ARC087-172315-
/O.CON.KTSA.FF.W.0033.000000T0000Z-090817T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON AR-
424 PM CDT MON AUG 17 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
MADISON COUNTY...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATES RAIN FALLING OVER THE WARNED AREA. RADAR HAS INDICATED 
THAT 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN. WHILE THE MAIN BAND 
OF RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAS MOVED AWAY FROM 
THE AREA...RUNOFF FROM THE PREVIOUS RAIN MAY STILL RESULT IN ONGOING 
FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3618 9364 3606 9348 3578 9356 3580 9394
      3609 9393

$$
000 
WGUS74 KTSA 172215
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT MON AUG 17 2009

ARC087-172225-
/O.CAN.KTSA.FF.W.0033.000000T0000Z-090817T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON AR-
515 PM CDT MON AUG 17 2009

...THE FLASH FLOOD WARNING FOR MADISON COUNTY IS CANCELLED...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3618 9364 3606 9348 3578 9356 3580 9394
      3609 9393

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:07 PM CDT, 8 minutes earlier.

Area forecast discussion, Aug 17, 3:07 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT MON AUG 17 2009

.DISCUSSION...
BIG FORECAST PROBLEM FOR TONIGHT...AND FOR THE NEXT FEW DAYS...
WILL BE THE THREAT OF HEAVY RAINFALL AND PLACEMENT OF PRECIP
AXIS. CLUSTER OF STORMS FROM THIS MORNING STILL HOLDING TOGETHER IN
SOME FORM ACROSS NORTHWEST ARKANSAS AND HAS PUSHED AN OUTFLOW
BOUNDARY TO NEAR I-40 THIS AFTERNOON. WHILE THIS BOUNDARY MAY
SERVE AS A FOCUS THIS AFTERNOON FOR THUNDERSTORMS TO DEVELOP IN
UNSTABLE AND WEAKLY CAPPED ENVIRONMENT...THIS ACTIVITY WILL MAINLY
BE DIURNAL AND THE FOCUS WILL SHIFT TO POTENTIAL MCS DEVELOPMENT
LATER TONIGHT NEAR ELEVATED BOUNDARY ALONG THE OK/KS BORDER. SHOWERS
AND THUNDERSTORMS CONTINUE TO DEVELOP NEAR THIS BOUNDARY ACROSS NC
OKLAHOMA AND FAR SOUTHERN KANSAS.

LATER THIS EVENING EXPECT SOUTHERLY LOW LEVEL FLOW TO INCREASE AS
AN UPPER IMPULSE OVER THE GREAT BASIN ROTATES AROUND UPPER TROUGH.
THIS WILL MAKE FAR NORTHERN SECTIONS OF THE FORECAST AREA MOST
SUSCEPTIBLE TO CONTINUED DEVELOPMENT. ALSO EXPECT CONVECTION TO
DEVELOP IN UPSLOPE REGIME ALONG THE COLORADO/NEW MEXICO FRONT
RANGE AND EVENTUALLY GROW INTO AN MCS WHICH WOULD LIKELY MOVE
ALONG THE BOUNDARY. VERY HIGH PRECIP H20 VALUES EXCEEDING 2 INCHES
OBSERVED ACROSS NE OKLAHOMA AND WITH POTENTIAL FOR REPEATED CELLS
MOVING OVER A GIVEN AREA...HAVE ISSUED A FLASH FLOOD WATCH FOR
AREAS NORTH OF TULSA THROUGH 18Z TUESDAY. EXPECT A DOWNWARD TREND
IN THUNDERSTORM COVERAGE BY TUESDAY AFTERNOON BUT LIKE TODAY...
OUTFLOW SHOULD KEEP TEMPS RATHER COOL OVER NORTHERN AREAS.
REDEVELOPMENT ALONG AND NEAR ANY OUTFLOW BOUNDARIES ALSO WARRANTS
KEEPING CHANCE THROUGH THE AFTERNOON.

ANOTHER MCS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY WITH MODELS
SUGGESTING MAIN IMPACT FARTHER NORTH. THIS WILL DEPEND LARGELY ON
WHAT HAPPENS TONIGHT AND TOMORROW. AT THIS TIME WILL TREND WITH A
COOLER AND WETTER FORECAST NEAT THE KANSAS BORDER. OTHER AREAS
WILL SEE SCATTERED THUNDERSTORMS AS MOISTURE FROM THE GULF
CONTINUES TO SURGE NORTH.

EXTENDED FORECAST HAS NOT CHANGED MUCH AS DEEPENING UPPER TROUGH
IN THE MIDWEST WILL PUSH FRONT THROUGH BY THURSDAY FOLLOWED BY A
COUPLE OF PLEASANT COOL NIGHTS IN A DRY AIRMASS. LARGE UPPER RIDGE
WILL BUILD OVER THE AREA NEXT WEEK WITH TEMPS WARMING UP ONCE
AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  85  75  93 /  70  50  40  30
FSM   73  90  72  91 /  30  20  20  30
MLC   74  92  74  92 /  20  10  20  20
BVO   69  83  71  90 /  80  60  60  40
FYV   68  83  67  88 /  40  50  20  30
BYV   69  82  68  86 /  50  50  30  50
MKO   71  90  72  92 /  40  20  20  30
MIO   70  82  70  89 /  80  70  50  50
F10   71  91  73  93 /  40  20  20  20
HHW   74  92  74  91 /  10  10  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM TUESDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ059.

AR...NONE.
&&

SHORT TERM...23
LONG TERM....14
Hazardous weather outlook, Aug 17, 1:01 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
101 PM CDT MON AUG 17 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1243 PM CDT MON AUG 17 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.

HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.

DANGEROUS HEAT.
RISK...LIMITED.
AREA...EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.

SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

DISCUSSION...
A STRONG OUTFLOW BOUNDARY MOVING SOUTHEAST ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS CAUSE WINDS TO GUST BRIEFLY
TO AROUND 40 MPH AND TRIGGERED SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE AREA. WINDS HAVE BEEN SLOWLY
DIMINISHING WITH THIS BOUNDARY. SOME THUNDERSTORMS COULD BE
MARGINALLY SEVERE WITH HIGH WINDS BEING THE STRONGEST THREAT.

SOME AREAS OF NORTHEAST OKLAHOMA RECEIVED AROUND 3 INCHES OF RAIN
LAST NIGHT AND TODAY AND AN ADDITIONAL ONE OR 2 INCHES COULD CAUSE
FLASH FLOODING TONIGHT.

HEAT INDEX VALUES AHEAD OF THE OUTFLOW BOUNDARY WILL PEAK AT 100
TO 105 DEGREES THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FRONTAL BOUNDARY STRETCHED SOUTHWEST TO NORTHEAST ACROSS
KANSAS WILL DRIFT SOUTH THE NEXT COUPLE DAYS. THURSDAY THAT
BOUNDARY WILL ACCELERATE SOUTH IN RESPONSE TO A SIGNIFICANT
UPPER TROUGH DROPPING SOUTHEAST THROUGH THE PLAINS. THUNDER
CHANCES IN NORTHEAST OKLAHOMA... WEST CENTRAL AND NORTHWEST
ARKANSAS...WILL PEAK THURSDAY IN RESPONSE TO THE TROUGH AND
FRONT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 17, 11:07 AM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1107 AM CDT MON AUG 17 2009

OKZ054>064-067-171700-
CRAIG OK-CREEK OK-DELAWARE OK-MAYES OK-NOWATA OK-OSAGE OK-OTTAWA
OK-PAWNEE OK-ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-
1107 AM CDT MON AUG 17 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN WAGONER...ROGERS...NORTHERN DELAWARE...CRAIG...
     OTTAWA...SOUTHERN NOWATA...WASHINGTON...SOUTHEASTERN OSAGE...
     NORTHERN CREEK...TULSA...MAYES AND PAWNEE

AT 1104 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PYRAMID CORNERS TO 11 MILES SOUTHWEST OF
MARAMEC...MOVING SOUTHEAST AT 35 MPH. COUNTIES THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE NORTHWESTERN WAGONER...ROGERS...NORTHERN
DELAWARE...CRAIG...OTTAWA...SOUTHERN
NOWATA...WASHINGTON...SOUTHEASTERN OSAGE...NORTHERN
CREEK...TULSA...MAYES AND PAWNEE COUNTIES THROUGH NOON CDT.

THESE STORMS ARE ALONG AN OUTFLOW BOUNDARY THAT IS RAPIDLY MOVING
SOUTHEAST ACROSS NORTHEAST OKLAHOMA. WHILE THE STORMS ARE SHOWING
A SLOW WEAKENING TREND THEY STILL WILL BE CAPABLE OF PRODUCING WIND
GUSTS OF 40 TO 50 MPH AS THEY PASS THROUGH THESE AREAS.

LAT...LON 3697 9461 3649 9463 3587 9608 3586 9620
      3598 9663 3616 9663 3617 9682 3697 9498
TIME...MOT...LOC 1604Z 270DEG 14KT 3682 9512 3613 9681
Special weather statement, Aug 17, 11:53 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1153 AM CDT MON AUG 17 2009

OKZ054-057-060>068-070-171745-
CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-MAYES OK-MUSKOGEE
OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-ROGERS OK-TULSA OK-WAGONER OK-
1153 AM CDT MON AUG 17 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN OKMULGEE...NORTHWESTERN WAGONER...SOUTHERN ROGERS...
     DELAWARE...SOUTHEASTERN CRAIG...SOUTHEASTERN OSAGE...CREEK...
     TULSA AND MAYES

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE...NORTHWESTERN CHEROKEE AND NORTHWESTERN
     OKFUSKEE

AT 1152 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHWEST OF CLEORA TO 3 MILES SOUTHWEST
OF SHAMROCK...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN THE 40 TO 50
MPH.

LAT...LON 3666 9462 3631 9458 3544 9660 3596 9663
      3668 9500
TIME...MOT...LOC 1652Z 330DEG 18KT 3660 9499 3586 9661
Local storm report, Aug 17, 12:20 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1220 PM CDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     HAIL             2 E PEORIA              36.92N 94.63W
08/17/2009  E0.75 INCH       OTTAWA             OK   PUBLIC

&&

JDS
Special weather statement, Aug 17, 12:28 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1228 PM CDT MON AUG 17 2009

ARZ001-010-OKZ060-062>071-171815-
ADAIR OK-BENTON AR-CHEROKEE OK-CREEK OK-DELAWARE OK-MAYES OK-MCINTOSH
OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-WASHINGTON
AR-
1228 PM CDT MON AUG 17 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN WASHINGTON AND SOUTHWESTERN BENTON

IN NORTHEAST OKLAHOMA
     OKMULGEE...WAGONER...DELAWARE...NORTHERN ADAIR...SOUTHERN
     CREEK...SOUTHERN TULSA AND SOUTHERN MAYES

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE...CHEROKEE AND OKFUSKEE

IN SOUTHEAST OKLAHOMA
     NORTHERN MCINTOSH

AT 1228 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTH OF MAYSVILLE TO 5 MILES NORTHWEST
OF WAGONER TO 6 MILES SOUTHWEST OF SLICK...MOVING SOUTHEAST AT 30
MPH.

THE WIND GUSTS BEHIND THE OUTFLOW BOUNDARY HAVE BEEN DECREASING OVER
TIME...BUT THESE STORMS REMAIN CAPABLE OF PRODUCING WIND GUSTS TO 40
MPH.

LAT...LON 3661 9461 3650 9461 3650 9443 3625 9404
      3566 9491 3565 9512 3561 9513 3530 9642
      3574 9655 3608 9544 3664 9465
TIME...MOT...LOC 1728Z 298DEG 24KT 3653 9463 3601 9540
          3573 9634
Special weather statement, Aug 17, 12:56 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1256 PM CDT MON AUG 17 2009

OKZ054-171845-
OSAGE OK-
1256 PM CDT MON AUG 17 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 1256 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTHEAST OF SHIDLER TO 11 MILES WEST OF
FAIRFAX...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...FAIRFAX...PERSHING...
NELAGONEY...BURBANK...APPERSON...WEBB CITY...PEARSONIA...BIGHEART AND
FORAKER.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3698 9615 3654 9620 3657 9689 3660 9691
      3659 9698 3679 9678 3679 9676 3682 9675
      3689 9668
TIME...MOT...LOC 1756Z 250DEG 25KT 3680 9663 3661 9689
Special weather statement, Aug 17, 1:25 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
125 PM CDT MON AUG 17 2009

ARZ001-002-010-011-019-OKZ063-068>070-171930-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAWFORD AR-DELAWARE
OK-MADISON AR-MUSKOGEE OK-WASHINGTON AR-
125 PM CDT MON AUG 17 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WASHINGTON...WESTERN CARROLL...NORTHERN CRAWFORD...BENTON AND
     NORTHWESTERN MADISON

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN MUSKOGEE AND SOUTHERN CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN DELAWARE AND ADAIR

AT 125 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF BELLA VISTA TO 3 MILES NORTHWEST
OF WATTS TO 6 MILES EAST OF FORT GIBSON...MOVING EAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3603 9376 3558 9419 3562 9447 3565 9448
      3565 9465 3574 9534 3614 9472 3650 9440
      3650 9340
TIME...MOT...LOC 1825Z 273DEG 19KT 3653 9427 3613 9461
          3580 9514

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 12:28 PM CDTSpecial Weather StatementTSABenton47 min
Aug 17, 1:25 PM CDTSpecial Weather StatementTSABenton, Carroll, Washington65 min
Aug 17, 4:30 PM CDTAreal Flood AdvisoryTSACrawford, Sebastian60 min

Nearby

Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.